Alert archive / Illinois / Flash Flood Warnings in 2011
Flash Flood Warning 1, NWS Lincoln, IL
NWS Lincoln, IL issued this flash flood warning at Apr 15, 2011, 7:17 PM CDT for Mason County, Illinois. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 15, 2011, 7:17 PM CDT (00:17 UTC)
- Expired
- Apr 16, 2011, 12:07 AM CDT
- In force
- 5 hr
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Flood severity
- None
County Mason County, IL
The radar
The Lincoln radar (KILX), 61 km from the middle of the area, began a volume at 00:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.3 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 649 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 756 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 201 m²/s²
- 0-3 km storm-relative helicity
- 208 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 3.5
The text
As transmitted, in the capitals the NWS used until 2016.
602
WGUS53 KILX 160017
FFWILX
ILC125-160600-
/O.NEW.KILX.FF.W.0001.110416T0017Z-110416T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
717 PM CDT FRI APR 15 2011
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WESTERN MASON COUNTY IN CENTRAL ILLINOIS...
* UNTIL 100 AM CDT
* AT 713 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL MOVED ACROSS THE WARNED
AREA. DOPPLER RADAR INDICATED THREE TO FOUR INCHES OF RAIN HAS
OCCURRED LATE THIS AFTERNOON AND THIS EVENING. ADDITIONAL RAINFALL
WILL OCCUR IN THIS AREA OVER THE NEXT HOUR.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
HAVANA...BATH AND KILBOURNE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
LINCOLN.
&&
LAT...LON 4022 9015 4024 9012 4029 9007 4037 9005
4039 8999 4043 8994 4043 8991 4043 8990
4014 8996 4010 9000 4010 9006 4008 9008
4008 9011 4006 9014 4007 9015
$$
BARKER1 follow-up statement
292
WGUS73 KILX 160507
FFSILX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1207 AM CDT SAT APR 16 2011
ILC125-160523-
/O.CAN.KILX.FF.W.0001.000000T0000Z-110416T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MASON IL-
1207 AM CDT SAT APR 16 2011
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR WESTERN MASON
COUNTY IS CANCELLED...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 4022 9015 4024 9012 4029 9007 4037 9005
4039 8999 4043 8994 4043 8991 4043 8990
4014 8996 4010 9000 4010 9006 4008 9008
4008 9011 4006 9014 4007 9015
$$
HJSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this flash flood warning went out at Apr 15, 6:24 PM CDT, 53 minutes earlier.
Area forecast discussion, Apr 15, 6:24 PM CDT, 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 624 PM CDT FRI APR 15 2011 .DISCUSSION... ISSUED 205 PM CDT FRI APR 15 2011 SHORT TERM...TONIGHT THROUGH MONDAY... MAIN LOW IS NEARLY VERTICALLY STACKED OVER THE KANSAS CITY AREA. MAIN ACTIVITY BOUNDARY OF CONSEQUENCE FOR CENTRAL IL ARCS EASTWARD FROM THE LOW TO JUST WEST OF QUINCY...THEN SOUTHWARD INTO SOUTHERN MO. CONVECTION IS DEVELOPING ALONG/AHEAD OF THIS BOUNDARY...AND EXPECT SEVERAL LINES OR CLUSTERS TO AFFECT THE AREA THROUGH THE EVENING HOURS. INSTABILITY IS INCREASING OVER WESTERN IL AS FILTERED SUNSHINE UNDER THE COLD POOL ALOFT ADDS TO MLCAPE VALUES. LOW LEVEL HELICITY AND EFFECTIVE BULK SHEAR IS ALSO QUITE FAVORABLE FOR ROTATING STORMS THIS EVENING. MOST OF THE STORMS SHOULD MOVE OUT OF THE AREA BY 06Z AS THE SURFACE/UPPER LOW MOVES TO NORTHEAST MO AND THE SURFACE BOUNDARY ROTATES NORTHWARD INTO NORTHERN IL. THERE WILL STILL BE SOME WRAP-AROUND SHOWERS LATE TONIGHT THROUGH AT LEAST EARLY SATURDAY AFTERNOON...SO WILL CONTINUE WITH HIGH POPS TONIGHT AND HAVE SCATTERED WORDING FOR SATURDAY. THE WEATHER SHOULD THEN BE DRY UNTIL AT LEAST SUNDAY AFTERNOON WHEN ANOTHER LOW DEVELOPS OUT WEST AND A WARM FRONT DEVELOPS OVER IL. WILL BEGIN SOME SLIGHT CHANCE POPS ALONG AND NORTH OF THE FRONT LATE SUNDAY...THEN INCREASE TO CHANCE POPS SUNDAY NIGHT AND MONDAY. LONG TERM...TUESDAY THROUGH FRIDAY... LONGER RANGE MODELS SUGGEST THAT THE BAROCLINIC ZONE WILL REMAIN OVER THE GENERAL AREA THROUGH WEDNESDAY. RAIN CHANCES WILL GO UP INTO THE LIKELY CATEGORY MONDAY NIGHT THROUGH TUESDAY NIGHT AS THE FRONT HOLDS OVER IL AND LOW PRESSURE STRENGTHENS AND MOVES EAST/NORTHEAST ALONG THE FRONT THROUGH NORTHERN IL AND OVER NORTHERN LAKE MI BY 12Z WEDNESDAY. THIS LOW SHOULD BE STRONG ENOUGH TO PUSH THE FRONT SOUTHWARD...SO AFTER SOME CHANCE POPS FOR LINGERING SHOWERS ON WEDNESDAY...RAIN CHANCES DECREASE BELOW MENTIONABLE VALUES. && .AVIATION... ISSUED 618 PM CDT FRI APR 15 2011 SQUALL LINE CURRENTLY MOVING THROUGH KSPI AND APPROACHING KPIA. THIS LINE WILL PUSH EAST OVER THE NEXT FEW HOURS BEFORE WEAKENING AFTER SUNSET. MAY BE AS LATE AS 04Z BEFORE LINE REACHES KCMI. UPPER LOW WILL PUSH ACROSS AREA ON SATURDAY KEEPING LOW CIGS AROUND 1 KFT AND WIND GUSTING ABOVE 25 KTS. SOME PARTIAL CLEARING LIKELY AFTER 20Z IN WESTERN SITES. BARKER && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Apr 15, 3:51 PM CDT, 3 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 351 PM CDT FRI APR 15 2011 ILZ027>031-161100- KNOX-MARSHALL-PEORIA-STARK-WOODFORD- 351 PM CDT FRI APR 15 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TONIGHT THUNDERSTORMS WILL DEVELOP LATE THIS AFTERNOON AND EVENING IN ADVANCE OF AN AREA OF LOW PRESSURE TRACKING ACROSS NORTHERN MISSOURI. SOME OF THE STORMS COULD PRODUCE SMALL HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ANOTHER WEATHER SYSTEM WILL MOVE INTO THE AREA EARLY NEXT WEEK...BRINGING ADDITIONAL CHANCES FOR THUNDERSTORMS MONDAY NIGHT THROUGH TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 6 PM AND 10 PM. ILZ036>038-040>057-061>063-066>068-071>073-161100- CASS-CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND- DE WITT-DOUGLAS-EDGAR-EFFINGHAM-FULTON-JASPER-LAWRENCE-LOGAN- MACON-MASON-MCLEAN-MENARD-MORGAN-MOULTRIE-PIATT-RICHLAND-SANGAMON- SCHUYLER-SCOTT-SHELBY-TAZEWELL-VERMILION- 351 PM CDT FRI APR 15 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT THUNDERSTORMS WILL DEVELOP LATE THIS AFTERNOON AND EVENING IN ADVANCE OF AN AREA OF LOW PRESSURE TRACKING ACROSS NORTHERN MISSOURI. SOME OF THE STORMS COULD BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WIND GUSTS. A FEW TORNADOES WILL BE POSSIBLE AS WELL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ANOTHER WEATHER SYSTEM WILL MOVE INTO THE AREA EARLY NEXT WEEK...BRINGING ADDITIONAL CHANCES FOR THUNDERSTORMS MONDAY NIGHT THROUGH TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 4 PM AND MIDNIGHT. BARNES
In the hours before
Local storm report, Apr 15, 6:17 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
617 PM CDT FRI APR 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0606 PM TSTM WND GST DUNFERMLINE 40.49N 90.03W
04/15/2011 E60 MPH FULTON IL EMERGENCY MNGR
&&
EJLLocal storm report, Apr 15, 6:20 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
620 PM CDT FRI APR 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0606 PM FUNNEL CLOUD 1 NW SHERMAN 39.90N 89.62W
04/15/2011 SANGAMON IL TRAINED SPOTTER
0606 PM HAIL CHATHAM 39.67N 89.70W
04/15/2011 M1.00 INCH SANGAMON IL LAW ENFORCEMENT
&&
EJLLocal storm report, Apr 15, 6:26 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
626 PM CDT FRI APR 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0622 PM HAIL SPRINGFIELD 39.78N 89.64W
04/15/2011 M1.75 INCH SANGAMON IL LAW ENFORCEMENT
AT ABRAHAM LINCOLN SPRINGFIELD CAPITAL AIRPORT
0623 PM FUNNEL CLOUD 7 W SOUTH PEKIN 40.50N 89.79W
04/15/2011 TAZEWELL IL EMERGENCY MNGR
&&
EJLLocal storm report, Apr 15, 6:27 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
627 PM CDT FRI APR 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0626 PM FUNNEL CLOUD 1 E ATHENS 39.96N 89.71W
04/15/2011 MENARD IL EMERGENCY MNGR
&&
EJLLocal storm report, Apr 15, 6:50 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
650 PM CDT FRI APR 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL 8 W PETERSBURG 40.01N 90.00W
04/15/2011 M1.00 INCH CASS IL MESONET
0649 PM FUNNEL CLOUD MIDDLETOWN 40.10N 89.59W
04/15/2011 LOGAN IL EMERGENCY MNGR
&&
EJLLocal storm report, Apr 15, 7:17 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LINCOLN IL
717 PM CDT FRI APR 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0437 PM HAIL 3 N HUNTSVILLE 40.23N 90.87W
04/15/2011 M0.75 INCH SCHUYLER IL TRAINED SPOTTER
0448 PM HAIL 3 S PETERSBURG 39.97N 89.85W
04/15/2011 E0.50 INCH MENARD IL LAW ENFORCEMENT
0503 PM TORNADO 1 S ATTERBERRY 40.05N 89.92W
04/15/2011 MENARD IL EMERGENCY MNGR
0545 PM FUNNEL CLOUD 4 S SPRINGFIELD 39.72N 89.64W
04/15/2011 SANGAMON IL MESONET
I-55 AND TORONTO ROAD
0545 PM HAIL 4 S SPRINGFIELD 39.72N 89.64W
04/15/2011 M1.75 INCH SANGAMON IL MESONET
I-55 AND TORONTO ROAD
0555 PM HAIL SPRINGFIELD 39.78N 89.64W
04/15/2011 M1.75 INCH SANGAMON IL TRAINED SPOTTER
0559 PM HAIL PAWNEE 39.59N 89.58W
04/15/2011 M1.75 INCH SANGAMON IL TRAINED SPOTTER
0605 PM HAIL 3 S ST. DAVID 40.45N 90.05W
04/15/2011 M1.00 INCH FULTON IL EMERGENCY MNGR
0606 PM FUNNEL CLOUD 1 NW SHERMAN 39.90N 89.62W
04/15/2011 SANGAMON IL TRAINED SPOTTER
0606 PM HAIL CHATHAM 39.67N 89.70W
04/15/2011 M1.00 INCH SANGAMON IL LAW ENFORCEMENT
0606 PM TSTM WND GST DUNFERMLINE 40.49N 90.03W
04/15/2011 E60.00 MPH FULTON IL EMERGENCY MNGR
0612 PM HAIL SPRINGFIELD 39.78N 89.64W
04/15/2011 M1.75 INCH SANGAMON IL EMERGENCY MNGR
EAST SIDE OF LAKE SPRINGFIELD
0622 PM HAIL SPRINGFIELD 39.78N 89.64W
04/15/2011 M1.75 INCH SANGAMON IL LAW ENFORCEMENT
AT ABRAHAM LINCOLN SPRINGFIELD CAPITAL AIRPORT
0623 PM FUNNEL CLOUD 7 W SOUTH PEKIN 40.50N 89.79W
04/15/2011 TAZEWELL IL EMERGENCY MNGR
0626 PM FUNNEL CLOUD 1 E ATHENS 39.96N 89.71W
04/15/2011 MENARD IL EMERGENCY MNGR
0630 PM HAIL 8 W PETERSBURG 40.01N 90.00W
04/15/2011 M1.00 INCH CASS IL MESONET
0649 PM FUNNEL CLOUD MIDDLETOWN 40.10N 89.59W
04/15/2011 LOGAN IL EMERGENCY MNGR
&&
EJLThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 7:02 PM CDT | Severe Thunderstorm Warning | ILX | Clay, Crawford, Jasper, Lawrence, Richland | 58 min |
Nearby
Flash Flood Warnings in Illinois, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.